whatsup with adhd,meds and behaviours

Traci - posted on 04/18/2017 ( 2 moms have responded )

14

0

5

Hi my son is 11and has adhd. He takes ritalin and risperdal.
I am happy with ritalin but have serious issues with risperdal.He takes 1mg at 5pm. I will list my issues hoping a mom out there has a similar story and can help.
1. His personality changes and he is disrespectful,loose tongued and eats anything he can till bed.He has put on a lot of weight. Is there anything similar that wont have these side effects or would you wean him off?

MOST HELPFUL POSTS

Jodi - posted 6 days ago

3,562

36

3907

Has he only just started to take this medication? Or have these symptoms only just started to show up? i only ask because this also coincides with your son entering puberty, and these are things that can happen then too......

2 Comments

View replies by

Sarah - posted on 04/18/2017

9,212

0

22

I would not wean without talking to your doctor. Have you tried any other meds, has he ever been off the risperdal before, how long has he been on it, does he get any other supportive therapy? The eating may not be from the risperdal but rather from the ritalin wearing off. Does he participate in any sort of activity that can help him burn off energy in the evening time?

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms